Florida, 2004Rip Current in Florida, October 10, 2004
October 10, 2004 · NWS MLB · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 10, 8:30 AM EST, 1 hour earlier.
Area forecast discussion, Oct 10, 8:30 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EDT SUN OCT 10 2004
.DISCUSSION...
LOW LEVEL FLOW HAS VEERED A BIT TO THE ESE NEAR 15 KNOTS WITH ONLY A
FEW ATLC SHOWERS MOVING ONSHORE ALONG THE COAST. CENTRAL FL
MORNING SOUNDINGS INDICATE DEEPENING MOISTURE AT TBW...THOUGH 10Z
CAPE SOUNDING STILL INDICATE A FAIRLY HEALTHY MID LVL DRY LAYER. MID
AND UPPER LAYER CLOUDS ACROSS THE ERN GULF WILL CONTINUE EASTWARD
WITH CLOUDINESS OVERSPREADING THE AREA BY THIS EVENING. WILL TREND
EARLY AFTERNOON AS PARTLY CLOUDY THEN INCREASING CLOUDINESS BY LATE
AFTERNOON. WILL KEEP POPS LESS THAN 20 PERCENT WITH A FEW SHOWERS
THIS AFTERNOON. HIGHS IN THE MID 80S COAST TO MID/UPR 80S INLAND.
&&
.MARINE...SEAS HEIGHTS DOMINATED BY SWELLS W/ LITTLE CHANGE EXPECTED
TODAY. WILL CONTINUE EXERCISE CAUTION STATEMENT WITH NO OTHER CHGS
PLANNED.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING MIDDLE ST JOHNS RIVER BASIN.
&&
SHORT TERM...VOLKMER
LONG TERM...BLOTTMAN
Hazardous weather outlook, Oct 10, 3:44 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
444 AM EDT SUN OCT 10 2004
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
101800-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
444 AM EDT SUN OCT 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY
...RIP CURRENT IMPACT...
THE OCEAN WILL CONTINUE TO BE IN A DISTURBED STATE TODAY AS CHOPPY
WINDS WAVES COMBINE WITH SOME LONGER PERIOD SWELL. THIS USUALLY LEADS
TO AN INCREASED RISK OF RIP CURRENTS. THERE WILL ALSO BE A NORTHWARD
FLOWING LONGSHORE CURRENT AND ROUGH SURF. CHECK WITH THE BEACH PATROL
ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF.
...WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION ONCE AGAIN TODAY DUE TO A
COMBINATION OF SHORT PERIOD WIND WAVES AND NORTHEAST SWELL.
...RIVER FLOOD IMPACT...
MAJOR FLOODING CONTINUES ALONG SECTIONS OF THE SAINT JOHNS RIVER
FROM LAKE HARNEY TO DELAND. FLOOD STATEMENTS...CONTAINING UPDATED
RIVER FORECASTS AND IMPACTS TO THE SURROUNDING AREAS...WILL BE
ISSUED DAILY BY THE NATIONAL WEATHER SERVICE IN MELBOURNE UNTIL
THE FLOOD THREAT DIMINISHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE REMNANT LOW ASSOCIATED WITH MATTHEW WILL MOVE SLOWLY NORTH ACROSS
THE LOWER MISSISSIPPI VALLEY THROUGH TUESDAY. DEEP MOISTURE WILL
SPREAD SLOWLY EAST AND REACH THE AREA MONDAY...RESULTING IN AN
INCREASE IN RAIN CHANCES ALONG WITH ISOLATED THUNDERSTORMS. A DRYING
TREND WILL START TUESDAY. A REINFORCING FRONT WITH GUSTY WESTERLY
WINDS WILL USHER IN THE FIRST SIGNIFICANT COOL AND DRY AIR MASS OF
THE SEASON ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
LASCODY
Rip Current, Volusia
- When
- October 10, 9:30 AM EST
- Where
- Volusia County, Ormond Beach
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A 55 year old man drowned in a rip current at Ormond Beach after rescuing his 10 year old son.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Louisiana, October 10, 2004$500,000 · 1 event
- Dense Fog in Wisconsin, October 10, 20042 events
- Blizzard in Alaska, October 10, 20042 events
- Dense Fog in Wisconsin, October 10 to 11, 20042 events
- Hail in Texas, October 10, 20041 in hail · 1 event
- Hail in Texas, October 10, 20041.5 in hail · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, October 10, 20041 event
- Marine Thunderstorm Wind in Gulf of Mexico, October 10, 20041 event
- Marine Thunderstorm Wind in Gulf of Mexico, October 10, 20041 event
- High Wind in Montana, October 10, 200455 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427107.